Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Will this lipo worsen?
Jan 23, 2005

Hi Dr. I have been positive since 88-89 and on meds since 97. My first combo was Crixivan and Combivir. Good results, but in 2003 I believe I noticed veiny legs and arms. Did research and discovered the wonderful world of lipo. Well I became very distressed, depressed, and decided to switch as it seemed the only thing in my power to do. So After a horrible episode with Sustiva I settled on Reyataz, Norvir, Epivir and Viread. Labs have been fine, and I honestly believed the lipo had stabilized. I have pictures showing my face much fuller and people were asking me what was up, I looked so much happier. Then unfortunately just before Christmas I noticed the area above my left wrist has a definite dent, or caved in appearance. I started really looking at my body and now I see, a caved in area around my right ankle and the areas above my knees, between the two big muscles has a visible cleft that I am almost sure wasn't there. So you can imagine I am quite depressed. Is there any other option for me to consider? My hope is that it will not affect my face, although I know each person has a different experience with this. Any hope? Thanks

Response from Dr. Conway

Well, none of the agents in the regimen you are taking are associated to any extent with the development or progression of lipodystrophy, so this is good for you.

However, it may be that some component of lipodystrophy has nothing to do with the medications. This being said, it sounds like some of the worse parts of the lipodystrophy that you were having are doing better, and you have found a few things on looking at yourself closely that may (or may not) be evidence of new lipodystrophy. The first thing I would do is give this some time...Look at the same areas in 3-4 weeks and see if you think they have changed. You may be reassured that you are actually better and that you were being overly cautious. It may also help you to start on a combination cardio/weight exercise program, as this can make a difference in what you are seeing now, and also for later. As far as medications go, the only one that is proven to help is growth hormone (Serostim), but this is very expensive, unless you have insurance coverage.

For yourself, though, I would begin by making sure that what you examined on yourself is actually there over time, and start exercising if you can.

Good luck...



Previous
When is it time to say enough of this already.
Next
skin problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement